Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 13, NWS Portland, OR

February 26, 2006

NWS Portland, OR issued this high wind warning at Feb 26, 2006, 12:26 PM PST. It took effect at Feb 26, 2006, 6:00 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2006, 12:26 PM PST (20:26 UTC)
In effect from
Feb 26, 2006, 6:00 PM PST
Expired
Feb 26, 2006, 8:44 PM PST
In force
3 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPQR 262026
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1226 PM PST SUN FEB 26 2006

ORZ002-270430-
/O.NEW.KPQR.HW.W.0013.060227T0200Z-060227T1000Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE
1226 PM PST SUN FEB 26 2006

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST
MONDAY FOR THE CENTRAL OREGON COASTAL HEADLANDS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST
MONDAY. 

A LOW PRESSURE AREA OFF THE NORTHERN CALIFORNIA COAST WILL TRACK
NORTHWARD OFF THE OREGON COAST THIS EVENING AND TONIGHT AND WILL
INCREASE WINDS ALONG THE CENTRAL OREGON COASTAL HEADLANDS AND
BEACHES TO 35 TO 40 MPH WITH GUSTS 60 MPH. OTHER AREAS ALONG THE 
CENTRAL OREGON COAST ARE EXPECTED TO SEE 30 TO 35 MPH WINDS WITH GUSTS
TO 55 MPH. THE LOW PRESSURE AREA WILL WEAKEN AS IT MOVES FARTHER NORTH
AND WINDS ARE EXPECTED TO SUBSIDE BETWEEN MIDNIGHT AND 2 AM
MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS76 KPQR 270444
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
844 PM PST SUN FEB 26 2006


ORZ002-270545-
/O.CAN.KPQR.HW.W.0013.000000T0000Z-060227T1000Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE
844 PM PST SUN FEB 26 2006

...HIGH WIND WARNING IS CANCELLED FOR THE CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG WINDS WILL REMAIN OFFSHORE TONIGHT. WIND OF 30 MPH WITH
GUSTS TO 45 MPH ARE POSSIBLE NEAR THE HEADLANDS UNTIL EARLY 
MONDAY MORNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Feb 26, 9:20 AM PST, 3 hours 6 minutes earlier.

Area forecast discussion, Feb 26, 9:20 AM PST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PORTLAND OR
920 AM PST SUN FEB 26 2006

UPDATED POPS FOR TODAY INLAND

.SYNOPSIS...OFFSHORE FLOW OVER THE FORECAST AREA TODAY WILL WEAKEN
LATER TONIGHT AND SOUTHERLY WINDS WILL INCREASE ALONG THE COAST. A
WEAK WARM FRONT WILL MOVE NORTH THROUGH THE FORECAST AREA TODAY AND
THIS EVENING WITH THICKENING CLOUDS AND THE POTENTIAL OF SOME LIGHT
PRECIPITATION MAINLY COAST. A COLD FRONT WILL MOVE ACROSS THE AREA
TONIGHT WITH INCREASING PRECIPITATION. A SURFACE LOW PRESSURE AREA
OFF THE CALIF COAST THIS MORNING WILL MOVE NORTH INTO VANCOUVER
ISLAND LATE
TONIGHT...BRINGING GUSTY SOUTH WINDS TO THE COAST. ANOTHER LOW
PRESSURE AREA WILL DEVELOP OFF THE NORTHERN CA COAST MONDAY AND MOVE
NORTH THROUGH CENTRAL OREGON MON NIGHT... BRINGING MORE PRECIPITATION
TO THE FORECAST AREA. A COLD UPPER LEVEL TROUGH WILL LINGER OFF THE
PACIFIC COAST TO MAINTAIN UNSETTLED WEATHER OVER THE FORECAST AREA
FOR THE REST OF THE WEEK. WILLSON
&&

.SHORT TERM...THE LOWER AIR MASS OVER THE FORECAST AREA IS STILL
FAIRLY DRY BUT SATELLITE IMAGERY SHOWS SOUTHWEST FLOW ALOFT FEEDING
WARM ADVECTION MOISTURE INTO THE FORECAST AREA. THIS WILL SLOWLY WET
THE AIR MASS AS A WARM FRONT DEVELOPS TO THE SOUTHWEST AND SPREADS
INLAND LATER TODAY WITH MAIN PRECIP THREAT NEAR THE COAST. INFRARED
IMAGERY SHOWS TOPS GETTING COLDER OFF THE CENTRAL COAST AND RADAR IS
SHOWING INCREASING RETURN THERE. THE COASTAL AREAS WILL GET RAIN BUT
THINK IT WILL TAKE A WHILE TO GET MEASURABLE RAIN DOWN TO THE SURFACE
INLAND TODAY...WILL LOWER PROBABILITIES OF PRECIPITATION INLAND AS
EXPECT ONLY SPRINKLES OR MEAGER AMOUNTS OF MEASURABLE RAIN INLAND
LATER TODAY.
A SURFACE LOW CURRENTLY DEEPENING OFF THE NORTHERN CA COAST HAD A 6.8
MILLIBAR PRES FALL AHEAD OF IT AT 12Z THIS MORNING...IT WILL MOVE
NORTH TO VANCOUVER ISLAND LATE TONIGHT AND IT HAS SOME POTENTIAL FOR
HIGH WINDS ON THE CENTRAL COAST TONIGHT BUT MODELS SHOW THE LOW
WEAKENING TONIGHT AS IT SHIFTS NORTH AND OUT RUNS ITS UPPER LEVEL
SUPPORT. STILL THE ETA MODEL SHOWS 68 KNOTS AT 925 MILLIBARS AT 06Z
OFF THE CENTRAL OREGON COAST WITH SOME POTENTIAL FOR A BURST OF HIGH
WIND GUSTS...WANT TO WAIT FOR THE 18Z MARINE SURFACE ANALYSIS BEFORE
MAKING ANY CHANGES AND RIGHT NOW OPINION IS THAT WE COULD GET AN
ISOLATED GUST TO 60 HEADLANDS GARIBALDI AND CURRENT FORECAST IS GOOD
TILL WE SEE HOW MUCH DEEPENING OCCURS OFFSHORE. A WEAK COLD FRONT
WILL MOVE ACROSS THE FORECAST AREA LATER TONIGHT...WITH SPLIT FLOW
KEEPING HEAVIEST PRECIPITATION NORTH AND SOUTH OF OUR AREA...STILL IT
WILL BRING RAIN MOST AREAS LATER TONIGHT. SHOWERS MONDAY...THEN
MODELS SHOW ANOTHER LOW DEVELOPING OFF THE CA COAST AND LIFTING NORTH
THROUGH CENTRAL OREGON MON NIGHT AND INTO EASTERN WA TUE. GUIDANCE
SHOWING A SOLID WRAP AROUND MOISTURE BAND DEVELOPING OVER THE
AREA...PULLING COLDER AIR ALOFT INTO THE REGION TUE MORNING. IF
PRECIPITATION IS HEAVY ENOUGH COULD GET WET SNOW TO FAIRLY LOW
ELEVATIONS INTO EARLY AFTERNOON...WHEN PRECIPITATION LIGHTENS.
WILLSON

.LONG TERM...MODELS REMAIN CONSISTENT IN MOVING TROUGH POSITION FROM
NE PACIFIC INLAND OVER THE PACIFIC NW MID WEEK.  THIS WILL USHER IN
A COOL AND UNSTABLE AIR MASS THAT WILL REMAIN UNTIL THE WEEKEND. IN
THIS COOL SHOWERY PATTERN...SNOW LEVELS WILL LIKELY BE AROUND 2000
FEET THURSDAY...AND AROUND 1000 FEET FRIDAY. THE TROUGH MOVES INLAND
ON SAT...AND MODELS CONSISTENT WITH A SHORTWAVE RIDGE BUILDING OVER
THE AREA.  NO SIGNIFICANT CHANGES TO CURRENT FORECAST - WITH LIKELY
POPS THROUGH OUT EXCEPT CHANCE POPS FOR AT LEAST SAT.

&&

.AVIATION...ONLY IMMEDIATE AVIATION CONCERN IS THE SHALLOW FOG AT
KEUG. THINK THIS MAY BE JUST GROUND FOG AND SHOULD GO AWAY BETWEEN
17Z AND 18Z. OFFSHORE SURFACE GRADIENTS CONTINUE TO STRENGTHEN. AS
OF 15Z KPDX-KDLS WAS AT -7.5 MB. WILL NEED TO WATCH FOR LLWS AT KPDX
AND KTTD WITH EAST SURFACE WIND AND S WIND AT 925 MB AND ABOVE. RAIN
SHOULD HOLD OFF UNTIL EARLY AFTERNOON ON THE COAST THEN SPREAD
INLAND BY LATE AFTERNOON. LIKELY TO SEE COASTAL SITES GO DOWN INTO
MVFR IN CIGS AND/OR VIS THIS EVENING.

&&

.MARINE...DEVELOPING SURFACE LOW 4-5 MB DEEPER AT 12Z COMPARED TO
MODEL INITIALIZATIONS. 12Z PAC SURFACE ANALYSIS HAD IT AT ABOUT 986
MB. GFS INITIALIZED IT AT 989 MB. NOT MUCH CHANGE TO FORECAST. GALE
TIMING STILL LOOK GOOD. EXPECTING MAX GUSTS IN THE WATERS TO BE 45
KT...BUT COULD GET CLOSE TO 50 KT NEAR THE 60 NM MARK. BIGGEST
CHALLENGE WILL BE HOW FAST THE SEAS COME UP. 00Z ENP RUN NOW BRINGS
THE MAX SEAS INTO THE WATERS CENTRAL OREGON WATERS BY 06Z MON...THEN
TO THE N OREGON AND S WA WATERS BY 12Z. MADE SOME ADJUSTMENTS TO THE
WAVE HEIGHT AND SWELL GRIDS TO ACCOUNT FOR NEW TIMING. NOT GOING
WITH A HIGH SURF ADVISORY SINCE SWELL WILL BE FROM THE S...LIMITING
ITS IMPACT ON THE COASTLINE. WEISHAAR
`
&&

.PRELIMINARY POINT POPS
AST 99888  PDX 39799  SLE 39799  EUG 38699
&&

.PQR WATCHES/WARNINGS/ADVISORIES
.OR/WA...GALE WARNING CAPE SHOALWATER TO FLORENCE TONIGHT AND MON
          MORNING.
         SMALL CRAFT ADVISORY FOR A ROUGH COLUMBIA BAR THIS
          AFTERNOON THROUGH MONDAY MORNING.

MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Feb 26, 5:22 AM PST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
522 AM PST SUN FEB 26 2006

PZZ250-255-270-275-271400-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
522 AM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL PRODUCE GALE FORCE WINDS OVER
THE COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STRONG LOW PRESSURE SYSTEM WILL PRODUCE GALE FORCE WINDS OVER
THE COASTAL WATERS THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

MARINER REPORTS OF STRONG WINDS ARE ENCOURAGED TONIGHT AND MONDAY.

ORZ001-002-WAZ021-271400-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
522 AM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL PORTIONS OF
NORTHWEST OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTH OFF THE COAST
TONIGHT BRINGING STRONG WINDS TO THE COASTAL STRIP. WIND SPEEDS
OF 50 MPH CAN BE EXPECTED ALONG THE COASTAL HEADLANDS AND BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE LOW WILL MOVE NORTH INTO VANCOUVER ISLAND MONDAY ALLOWING
STRONG WINDS TO DIMINISH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF STRONG WINDS MAY BE NEEDED TONIGHT AND MONDAY.

ORZ003>013-WAZ019-020-022-023-039-040-271400-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
522 AM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR PORTIONS OF
NORTHWEST OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSETTLED CONDITIONS WILL DOMINATE THE PERIOD...WITH SNOW LEVELS
OCCASIONALLY DOWN TO NEAR 1000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW MAY BE NEEDED AT TIMES IN THE UPCOMING
WEEK.

In the hours before

Special weather statement, Feb 26, 10:38 AM PST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
1038 AM PST SUN FEB 26 2006

WAZ019-040-271845-
SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER...
MOUNT ST. HELENS...TOUTLE...ARIEL...COUGAR
1038 AM PST SUN FEB 26 2006

...WIND FORECAST FOR MOUNT ST HELENS FOR PLANNING PURPOSES...

.SYNOPSIS...OFFSHORE FLOW OVER THE FORECAST AREA TODAY WILL WEAKEN
LATER TONIGHT AND SOUTHERLY WINDS WILL INCREASE ALONG THE COAST. A
WEAK WARM FRONT WILL MOVE NORTH THROUGH THE FORECAST AREA TODAY AND
THIS EVENING WITH THICKENING CLOUDS AND THE POTENTIAL OF SOME LIGHT
PRECIPITATION MAINLY COAST. A COLD FRONT WILL MOVE ACROSS THE AREA
TONIGHT WITH INCREASING PRECIPITATION. A SURFACE LOW PRESSURE AREA
OFF THE CALIF COAST THIS MORNING WILL MOVE NORTH INTO VANCOUVER
ISLAND LATE TONIGHT...BRINGING GUSTY SOUTH WINDS TO THE COAST.
ANOTHER LOW PRESSURE AREA WILL DEVELOP OFF THE NORTHERN CA COAST
MONDAY AND MOVE NORTH THROUGH CENTRAL OREGON MON NIGHT... BRINGING
MORE PRECIPITATION TO THE FORECAST AREA. A COLD UPPER LEVEL TROUGH
WILL LINGER OFF THE PACIFIC COAST TO MAINTAIN UNSETTLED WEATHER
OVER THE FORECAST AREA FOR THE REST OF THE WEEK. WILLSON

&&

==================================================================
KEY TO DECODING THE WIND DATA... FORMAT... 168025 WHERE FIRST
THREE DIGITS ARE THE WIND DIRECTION AND THE LAST THREE DIGITS ARE
THE WIND SPEED. IN THIS EXAMPLE, WIND IS FROM 168 (SOUTH) AT 25
MPH.
***** ALL WIND DATA ARE IN MILES PER HOUR *****
 =================================================================

SALEM OBSERVED BALLOON SOUNDING WINDS 2/26

   200 FT      360005 (MPH)
   300 FT      360005 (MPH)
  1000 FT      005007 (MPH)
  2000 FT      085007 (MPH)
  2400 FT      115008 (MPH)
  3000 FT      155012 (MPH)
  4000 FT      195016 (MPH)
  4700 FT      205020 (MPH)
  6000 FT      210026 (MPH)
  7000 FT      205033 (MPH)
  8000 FT      205039 (MPH)
  9000 FT      205043 (MPH)
  9800 FT      210043 (MPH)
 12000 FT      215048 (MPH)
 14000 FT      215062 (MPH)
 15000 FT      215070 (MPH)
 16000 FT      220081 (MPH)
 17000 FT      230083 (MPH)
 18200 FT      230078 (MPH)
 20000 FT      230075 (MPH)
 23600 FT      240077 (MPH)
 25000 FT      240078 (MPH)
 30000 FT      240088 (MPH)
 30100 FT      240088 (MPH)
 33000 FT      240079 (MPH)
 34000 FT      240084 (MPH)
 35000 FT      240089 (MPH)
 38000 FT      240101 (MPH)
 38600 FT      240101 (MPH)
 43000 FT      250079 (MPH)
 44200 FT      245081 (MPH)
 46000 FT      250086 (MPH)
 49000 FT      255059 (MPH)
 50000 FT      255060 (MPH)
 52000 FT      255073 (MPH)
 52300 FT      255073 (MPH)

FORECAST WINDS FOR MOUNT ST HELENS

ELEV.   02/26 0400PST  02/26 1600PST  02/27 0400PST  02/27 1600PST
  3000         158009         177014         212040         202017
  6000         204034         199042         213064         218027
  9000         215059         215070         220064         220033
 12000         229071         229070         220057         214039
 15000         235058         231064         218060         216040
 18000         235053         230063         217064         218067
 21000         239061         227063         217076         213082
 24000         242071         223066         216097         208091
 27000         241082         220073         212104         207107
 30000         238093         219080         211093         211115
 33000         239102         217085         214087         216107
 36000         241110         217093         217078         219084
 39000         242110         220091         220072         222071
 42000         244095         228074         222070         224064
 45000         246084         237065         227067         226060
 48000         250074         244062         235063         229059
 51000         253065         252059         242060         231057

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.